Alert archive / California / Hazardous Seas Warnings in 2010

Hazardous Seas Warning 80, NWS Eureka, CA

December 20, 2010

NWS Eureka, CA issued this hazardous seas warning at Dec 20, 2010, 1:24 AM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2010, 1:24 AM PST (09:24 UTC)
Expired
Dec 20, 2010, 8:11 PM PST
In force
19 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Dec 19, 2:54 PM PST, 10 hours 30 minutes earlier.

Area forecast discussion, Dec 19, 2:54 PM PST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
254 PM PST SUN DEC 19 2010

.SYNOPSIS...ANOTHER STRONG TROUGH WILL SWEEP ACROSS THE REGION
THIS EVENING AND TONIGHT BRINGING PERIODS OF HEAVY RAIN AND
MOUNTAIN SNOW. IN ADDITION...STRONG THUNDERSTORMS ARE POSSIBLE IN
ASSOCIATION WITH THIS TROUGH BRINGING GUSTY WINDS...LIGHTNING...AND
ABUNDANT SMALL HAIL. THE PRECIPITATION WILL DIMINISH IN COVERAGE TO
SCATTERED SHOWER ACTIVITY LATE MONDAY AND TUESDAY.

&&

.DISCUSSION...MAIN FORECAST FOCUS CONTINUES TO BE ON STORM SYSTEM
CONTINUING TONIGHT. VIGOROUS SHORT WAVE QUICKLY APPROACHING THE
COAST THIS AFTERNOON PER WATER VAPOR IMAGERY WILL BRING ANOTHER
ROUND OF STORMS AND PRECIPITATION THIS AFTERNOON/EVENING TIME
PERIOD. THESE STORMS WILL HAVE THE SAME THREATS AS THIS MORNING'S
LINE OF STORMS WITH POSSIBLE DAMAGING WIND GUSTS AND ABUNDANT SMALL
HAIL AS DYNAMICS ARE EVEN STRONGER WITH THIS VORT MAX. WILL MONITOR
FOR POSSIBLE STATEMENTS AND WARNINGS AS NEEDED. SNOW LEVELS HAVE
FALLEN TO 3000 FEET SO FAR ACROSS TRINITY/HUMBOLDT...WITH SNOW
FALLING DOWN TO 2000-2500 FEET ACROSS INTERIOR DEL NORTE. SINCE
LATEST WEB CAM IMAGE AT THE OREGON BORDER SHOWS SNOW ACCUMULATING
TODAY...HAVE LOWERED WINTER WEATHER ADVISORY TO 2500 FEET. SHOULD
SEE SLIPPERY CONDITIONS ON MOUNTAIN PASSES ABOVE 2000 FT ON HIGHWAYS
199...36...AND 299. WIDESPREAD RAINFALL AMOUNTS THROUGH MONDAY WILL
BE THREE-QUARTERS TO 1.5 INCHES...WITH AROUND 2 INCHES ACROSS
FAVORED RIDGES. SNOW ACCUMULATIONS WILL BE HIGHEST IN THE LOWER
ELEVATIONS ACROSS DEL NORTE COUNTY WITH 3 TO 5 INCH TOTALS ABOVE
2500 FEET AND 5 TO 9 INCHES ABOVE 3000 FT. 1 TO 3 INCHES CAN BE
EXPECTED DOWN TO 1500-2500 FT AS WELL ALONG HIGHWAY 199.
ELSEWHERE...SNOW TOTALS OF 2 TO 4 INCHES ARE EXPECTED ABOVE 2500 FT
AND 4 TO 7 INCHES ABOVE 3000 FT THROUGH MONDAY MORNING. ACTIVITY
SHOULD BECOME MORE SHOWERY LATE TONIGHT AND MONDAY MORNING...THEN
LESSEN IN COVERAGE MONDAY NIGHT AND TUESDAY. IMPACTS FOR THIS STORM
CONTINUE TO INCLUDE SLICK/WINTRY CONDITIONS ON MANY MOUNTAIN PASSES
ON HIGHWAYS 199...36...3 AND 299...POSSIBLE ROCK SLIDES...NUISANCE
FLOODING...MAIN STEM RAPID RIVER RISES /BUT NO FLOODING EXPECTED/.
THREATS WITH STORMS INCLUDE STRONG WIND GUSTS...SMALL
HAIL...LIGHTNING...AND HEAVY DOWNPOURS.

MODELS MORE CONSISTENT WITH BRINGING NEXT ROUND OF PRECIP ACROSS
SOUTHERN HALF OF EKA FORECAST AREA TUESDAY NIGHT AND WEDNESDAY...AS
SHARP NEGATIVELY TILTED TROUGH SWINGS ACROSS CALIFORNIA COAST. THIS
PRECIP MAY RESULT IN MORE SIGNIFICANT RAPID RIVER RISES DUE TO
ANTECEDENT CONDITIONS. HAVE ALSO ADDED MENTION OF THUNDER WITH THIS
TROUGH. NE PACIFIC TROUGH PATTERN THEN CONTINUES. FOR THE HOLIDAY
WEEKEND...EXTENDED MODELS ARE SHOWING ANOTHER SIGNIFICANT PRECIP
STORM SYSTEM AIMED AT THE NORTH COAST REGION. IMPACTS WITH THIS
UPCOMING STORM MAY BE MORE SEVERE AS SATURATED GROUND CONDITIONS
WILL MAKE ROCK SLIDES AND NUISANCE FLOODING MORE LIKELY. AT THIS
TIME...SNOW LEVELS LOOKS TO REMAIN ABOVE PASS LEVEL...BUT THEY WILL
DEFINITELY NEED TO BE MONITORED CLOSELY WITH EXPECTED EXTRA
TRAVELERS. BETTWY

&&

.AVIATION...LARGE STUBBORN PACIFIC LOW OFF THE COAST CONTINUES TO
DRIVE WAVES OF CONVECTIVE SHOWERS ACROSS ALL ZONES. ALL TERMINALS
WILL BE SUBJECTED TO INTERMITTENT MVFR CONDITIONS DUE TO LOWER CIGS
AND VSBYS.  INTERIOR SITES ABOVE 2000 FEET MAY SEE SNOW AND BRIEF
IFR VSBYS DUE TO HEAVY SNOW SHOWERS. THIS ACTIVE WEATHER PATTERN
WILL LAST THROUGH THE TAF CYCLE...AS WELL AS MUCH OF THE NEXT
WEEK.

&&

.MARINE...HAVE CANCELLED THE GALE WARNING FOR TONIGHT AND EARLY
TOMORROW MAINLY DUE TO A SUBTLE DECREASE IN WIND SPEED INDICATED
BY BOTH PRIMARY MODELS AND THE NATURE OF THE WARNING BEING SOMEWHAT
MARGINAL ANYWAY.  NONETHELESS THE COASTAL WATERS WILL STILL BE QUITE
HAZARDOUS AS 20 TO 30 KT WINDS AND A SHORT PERIOD NORTHWEST SWELL
CONTINUES TO PROPAGATE.  IN ADDITION TO THE GUSTY WINDS AND ROUGH
SEAS...ISOLATED THUNDERSTORMS WILL ALSO BE PRESENT CONTINUING THE
THREAT FOR BRIEF PERIODS OF LOCALLY HIGHER WINDS...HEAVY SHOWERS
AND HAIL.  LOOKING BEYOND THE WEEKEND...GALE TO NEAR GALE FORCE
WINDS WILL RAMP UP AGAIN TUE/WED AS ANOTHER STRONG FRONT APPROACHES
WHILE SEAS CONTINUE TO BE ROUGH...WARRANTING PERHAPS A HAZ SEAS
WARNING BUT GIVEN THE EXPECTED WINDS...GALE WARNINGS MAY SUFFICE
DURING THAT PERIOD.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST MONDAY ABOVE 2500 FEET
     FOR THE CAZ003-004.

NORTHWEST CALIFORNIA COASTAL WATERS...
  SMALL CRAFT ADVISORY UNTIL 11 PM PST TUESDAY PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 19, 1:50 PM PST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
150 PM PST SUN DEC 19 2010

CAZ004-201430-
UPPER TRINITY RIVER-
150 PM PST SUN DEC 19 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH MONDAY
MORNING.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ001-002-076-201430-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
150 PM PST SUN DEC 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME OF
THESE STORMS MAY BE STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY AND AGAIN ON WEDNESDAY.
SOME OF THESE STORMS MAY PRODUCE SMALL HAIL.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-201430-
NORTH COAST INTERIOR-
150 PM PST SUN DEC 19 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. SOME OF
THESE STORMS MAY BE STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH MONDAY
MORNING.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA

THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY. SOME OF THESE STORMS
MAY PRODUCE SMALL HAIL.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

In the hours before

Special weather statement, Dec 19, 10:28 PM PST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1028 PM PST SUN DEC 19 2010

CAZ001-003-200715-
DEL NORTE CA-
1028 PM PST SUN DEC 19 2010

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL DEL NORTE COUNTY IN NORTHWEST CALIFORNIA

UNTIL 1115 PM PST

AT 1024 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF KLAMATH..MOVING NORTHEAST AT
30 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 35 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. PLEASE SLOW DOWN
IF YOU ENCOUNTER HAIL AS ROADS WILL BE VERY SLIPPERY AND DANGEROUS.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL DEL NORTE COUNTY...

LAT...LON 4171 12368 4150 12407 4151 12409 4160 12410
      4166 12414 4173 12415 4198 12373
TIME...MOT...LOC 0627Z 228DEG 28KT 4161 12415

JCA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:02 PM PSTSpecial Weather StatementEKADel Norte43 min
Dec 19, 4:48 PM PSTSpecial Weather StatementEKADel Norte57 min
Dec 19, 5:09 PM PSTSpecial Weather StatementEKAHumboldt66 min
Dec 19, 10:28 PM PSTSpecial Weather StatementEKADel Norte47 min
Dec 20, 1:24 AM PSTGale WarningEKA44 hr
Dec 20, 9:21 AM PSTSpecial Weather StatementEKAMendocino39 min
Dec 20, 9:57 AM PSTSpecial Weather StatementEKA33 min
Dec 20, 1:48 PM PSTCoastal Flood AdvisoryEKA23 hr

Nearby

Hazardous Seas Warnings in California, 2010Every hazardous seas warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.